MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CEA; CARCINOEMBRYONIC ANTIGEN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CEA; CARCINOEMBRYONIC ANTIGEN TEST SYSTEM
Catalog Number 07027079190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas e 801 analytical unit is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys cea assay results from one patient sample tested on the cobas e 801 analytical unit.The initial result from the analyzer was 4.22 ng/ml (positive).The repeat result of the recentrifuged patient sample from the analyzer was 4.26 ng/ml (positive).The patient sample was sent to another laboratory.The repeat result from a siemens analyzer (chemiluminescence laboratory method) was 1.58 ng/ml (negative).The repeat result from a beckman analyzer (unknown laboratory method) was also negative.
 
Additional Manufacturer Narrative
The investigation reviewed the calibration and qc data; the results were within specifications.The investigation reviewed the customer's handling of patient samples.The patient sample was centrifuged for 5 minutes which may be insufficient.A general reagent problem was not confirmed.The investigation did not identify a product problem.Product labeling states "please note - the measured cea value of a patient¿s sample can vary depending on the testing procedure used.The laboratory finding must therefore always contain a statement on the cea assay method used.Cea values determined on patient samples by different testing procedures cannot be directly compared with one another and could be the cause of erroneous medical interpretation.".

Brand Name
ELECSYS CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20312291
Report Number1823260-2024-02792
Device Sequence Number18338724
Product Code DHX
UDI-Device Identifier04015630939664
UDI-Public04015630939664
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K980887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number07027079190
Device Lot Number801176
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STATINS
Patient SexUnknown